Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS Austin/San Antonio, TX

May 9, 20136 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2013, 9:04 PM CDT for 6 counties in Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2013, 9:04 PM CDT (02:04 UTC)
Expired
May 9, 2013, 10:00 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Bandera County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Real County, TX

The radar

The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:37 PM CDTHAIL 0.257 Ne Ingram, TX
May 9, 9:58 PM CDTHAIL 1.254 Ssw Hunt, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 7:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WUUS54 KEWX 100204
SVREWX
TXC019-137-171-259-265-385-100300-
/O.NEW.KEWX.SV.W.0101.130510T0204Z-130510T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANDERA COUNTY...
  EXTREME EAST CENTRAL EDWARDS COUNTY...
  SOUTHWESTERN GILLESPIE COUNTY...
  EXTREME NORTHWESTERN KENDALL COUNTY...
  KERR COUNTY...
  NORTHEASTERN REAL COUNTY...

* UNTIL 1000 PM CDT.

* AT 902 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HARPER TO 16 MILES WEST OF KERR WILDLIFE MANAGEMENT
  AREA...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF KERRVILLE
  TO 22 MILES NORTH OF LEAKEY...AND MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE MOUNTAIN HOME...TIVYDALE...
  HUNT...WALTONIA...INGRAM...LOST MAPLES STATE PARK AND KERRVILLE
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3012 9884 2973 9958 3008 9984 3030 9937
      3029 9931 3033 9931 3037 9922
TIME...MOT...LOC 0204Z 311DEG 24KT 3032 9920 3003 9976

$$
2 follow-up statements
731 
WWUS54 KEWX 100222
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT THU MAY 9 2013

TXC137-100232-
/O.CAN.KEWX.SV.W.0101.000000T0000Z-130510T0300Z/
EDWARDS TX-
922 PM CDT THU MAY 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL EDWARDS
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3004 9976 3028 9932 3035 9920 3012 9884
      2973 9958
TIME...MOT...LOC 0222Z 310DEG 23KT 3027 9913 2998 9968

$$

TXC019-171-259-265-385-100300-
/O.CON.KEWX.SV.W.0101.000000T0000Z-130510T0300Z/
GILLESPIE TX-KENDALL TX-KERR TX-REAL TX-BANDERA TX-
922 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BANDERA...NORTHEASTERN REAL...KERR...EXTREME
NORTHWESTERN KENDALL AND SOUTHWESTERN GILLESPIE COUNTIES...

AT 922 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM TIVYDALE TO 11 MILES NORTHWEST OF LOST MAPLES
STATE PARK...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
FREDERICKSBURG TO 18 MILES NORTH OF LEAKEY...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE HUNT...WALTONIA...
INGRAM...KERRVILLE AND KERRVILLE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3004 9976 3028 9932 3035 9920 3012 9884
      2973 9958
TIME...MOT...LOC 0222Z 310DEG 23KT 3027 9913 2998 9968

$$
860 
WWUS54 KEWX 100255
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 PM CDT THU MAY 9 2013

TXC385-100306-
/O.CAN.KEWX.SV.W.0101.000000T0000Z-130510T0300Z/
REAL TX-
955 PM CDT THU MAY 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REAL COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3003 9956 3019 9925 3019 9897 3012 9884
      2973 9958
TIME...MOT...LOC 0256Z 310DEG 23KT 3009 9896 2997 9947

$$

TXC019-171-259-265-100300-
/O.CON.KEWX.SV.W.0101.000000T0000Z-130510T0300Z/
GILLESPIE TX-KENDALL TX-KERR TX-BANDERA TX-
955 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BANDERA...SOUTHERN KERR...EXTREME NORTHWESTERN
KENDALL AND SOUTHWESTERN GILLESPIE COUNTIES...

AT 954 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 11 MILES EAST OF KERRVILLE TO 11 MILES
SOUTHWEST OF HUNT...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF COMFORT TO 17 MILES NORTH OF VANDERPOOL...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE KERRVILLE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3003 9956 3019 9925 3019 9897 3012 9884
      2973 9958
TIME...MOT...LOC 0256Z 310DEG 23KT 3009 9896 2997 9947

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 8:11 PM CDT, 53 minutes earlier.

Area forecast discussion, May 9, 8:11 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT THU MAY 9 2013

.UPDATE...
WE HAVE UPDATED THE FORECAST FOR THE ISSUANCE OF SEVERE
THUNDERSTORM WATCH NUMBER 152...WHICH IS IN EFFECT FOR ROUGHLY THE
WESTERN HALF OF SOUTH CENTRAL TEXAS...UNTIL 2 AM CDT.

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT THU MAY 9 2013/

UPDATE...
SEE AVIATION FOR 00Z TAF DISCUSSION.

AVIATION...
00Z TAFS ARE SOMEWHAT SIMPLIFIED TO REFLECT TIMING UNCERTAINTIES OF
A COMPLICATED PATTERN. OUTFLOW BOUNDARY FROM EARLIER CENTRAL TX
CONVECTION HAS PROMPTED LOWER CIGS OVER THE I-35 TERMINALS THAT
COULD TEMPORARILY MIX OUT BEFORE REFORMING AS CIGS OF 1-2 KFT
THIS EVENING. BY LATE EVENING...CONVECTION UPSTREAM OVER MEXICO
AND WEST CENTRAL TEXAS SHOULD HAVE LESS OF AN IMPACT AND ALLOW FOR
MORE UNIFORM CLOUD BASES...BUT THE PATTERN ALOFT SHOWS WIND SHEAR
CAPABLE OF PRODUCING OVERNIGHT CONVECTION AND SHOWERS. MOST OF THE
MODEL DATA SUGGEST MINIMAL OVERNIGHT CONVECTION WITH INTERMITTENT
LIGHT SHOWERS THAT SHOULD PROVIDE A MININMAL IMPACT TO CIGS AND
VSBYS. TOWARD DAYBREAK...A HANDFUL OF MODELS ARE DEPICTING
DESTABILIZATION OVER THE EDWARDS PLATEAU AND EXPANDING THE CHANCE
OF SHOWERS AND THUNDERSTORMS EAST INTO THE I-35 CORRIDOR BY NOON.
THIS PATTERN WAS ALSO SEEN IN PRIOR MODEL RUNS SO THE TAFS WILL
REFLECT THIS SCENARIO FOR ENHANCED CHANCES FOR IFR AND CONVECTIVE
WEATHER IMPACTS ON THE METRO CITIES FROM 14-20Z.

PREV DISCUSSION... /ISSUED 634 PM CDT THU MAY 9 2013/

UPDATE...
SEVERE THUNDERSTORM WATCH #150 FOR WILLIAMSON COUNTY HAS BEEN
CANCELLED A LITTLE EARLY. DUE TO THE ONGOING ACTIVITY OVER WEST
CENTRAL TEXAS...WE HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH FOR
LLANO AND BURNET COUNTIES UNTIL 9 PM CDT.

PREV DISCUSSION... /ISSUED 524 PM CDT THU MAY 9 2013/

UPDATE...
WE HAVE UPDATED THE FORECAST TO MENTION THE POSSIBILITY OF SEVERE
STORMS ACROSS ALL OF SOUTH CENTRAL TEXAS THIS EVENING. THERE ARE
SEVERAL DIFFERENT AREAS FOR POTENTIAL STORM DEVELOPMENT.
CURRENTLY... SEVERE STORMS ACROSS WEST CENTRAL COULD AFFECT THE
HILL COUNTRY BY MID-EVENING. A FEW STORMS ARE ALSO DEVELOPING
ALONG THE DRYLINE ACROSS THE EDWARDS PLATEAU. WE ARE ALSO
MONITORING STORM DEVELOPMENT OVER THE SERRANIAS DEL BURRO
MOUNTAINS...WHICH WILL LIKELY MOVE INTO THE RIO GRANDE PLAINS.

PREV DISCUSSION... /ISSUED 302 PM CDT THU MAY 9 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
THIS AFTERNOON THREE CLUSTERS OF THUNDERSTORMS WERE OCCURRING IN
AND AROUND SOUTH CENTRAL TEXAS. ONE CLUSTER EAST OF BURNET AND
WILLIAMSON COUNTIES INCLUDES AN ACCELERATING BOW ECHO AND IS
ASSOCIATED WITH OUTFLOWS FROM THE EARLIER MCS. ANOTHER CLUSTER
OVER THE HIGHER ELEVATIONS OF THE SIERRA MADRE WEST OF DEL RIO IS
DUE TO STRONG UPSLOPE FLOW AND FINALLY THE CLUSTER BETWEEN SAN
ANGELO AND SWEETWATER IS ASSOCIATED WITH THE INTERSECTION OF THE
DRY-LINE AND COLD FRONT. ATTM IT APPEARS CONVECTION WILL FIRE THIS
AFTERNOON INTO THIS EVENING ON THE OUTFLOW BOUNDARY AS IT SINKS
SOUTHWARD ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES. TSTMS
OVER NORTHEAST MEXICO WILL ALSO HAVE THE POTENTIAL TO MOVE
EASTWARD OFF THE EASTERN SLOPES AND MAINTAIN INTENSITY CROSSING
THE RIO GRANDE THIS EVENING. FINALLY THE CONVECTION BETWEEN
SWEETWATER AND ABILENE MAY EVOLVE INTO ANOTHER MCS AND TRACK ESE.
THUS THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS WANING AFTER MIDNIGHT WITH THE LOSS OF HEATING.
THE BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT WILL BE ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES
MAINLY NORTH OF A LINE FROM HARPER TO SAN MARCOS TO SCHULENBURG.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY AS A
WEAK COLD FRONT SINKS SOUTHWARD PROVIDING SURFACE CONVERGENCE.
THERE IS STILL THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON
FRIDAY...MAINLY IN THE AFTERNOON AND EVENING DURING PEAK HEATING.

LONG TERM (SATURDAY THROUGH THURSDAY)...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY
AS THE WEAK AND SHALLOW FRONTAL BOUNDARY SINKS SOUTHWARD ACROSS THE
REGION. RAIN CHANCES ARE EXPECTED TO END SATURDAY EVENING AS THE UPPER
TROF AXIS MOVES SOUTHWARD INTO DEEP SOUTH TEXAS. THE CUT-OFF LOW OVER
NORTHERN MEXICO WILL EJECT TO THE NORTHEAST AS AN OPEN WAVE TUESDAY
AND WEDNESDAY OF NEXT WEEK. THIS WILL ONCE AGAIN BRING A SLIGHT CHANCE
OF SHOWERS TO SOUTH CENTRAL TEXAS.

RAINFALL TOTALS TONIGHT THROUGH SATURDAY NIGHT WILL RANGE FROM
ONE-HALF INCH ALONG THE RIO GRANDE TO 2 INCHES ACROSS OUR EASTERN
COUNTIES. THESE NUMBERS ARE BASIN AVERAGES WHILE POINT TOTALS WILL
BE SLIGHTLY HIGHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  82  64  78  61 /  50  60  50  30  10
AUSTIN BERGSTROM INTL AIRPORT  67  82  63  77  59 /  50  50  50  40  10
NEW BRAUNFELS MUNI AIRPORT     67  83  64  78  60 /  40  50  60  40  10
BURNET MUNI AIRPORT            66  80  61  76  58 /  60  70  40  30  10
DEL RIO INTL AIRPORT           70  90  67  81  63 /  20  30  50  30  20
GEORGETOWN MUNI AIRPORT        67  80  61  77  58 /  60  60  40  30  10
HONDO MUNI AIRPORT             69  85  65  79  60 /  20  40  60  40  10
SAN MARCOS MUNI AIRPORT        67  81  64  77  61 /  50  50  60  40  10
LA GRANGE - FAYETTE REGIONAL   69  83  66  78  62 /  50  50  50  40  10
SAN ANTONIO INTL AIRPORT       69  83  65  78  61 /  30  50  60  40  10
STINSON MUNI AIRPORT           69  84  66  78  62 /  30  50  60  40  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 9, 5:21 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CDT THU MAY 9 2013

TXZ171>173-183>194-202>209-217>225-228-102230-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL
OF SOUTH CENTRAL TEXAS. A SERIES OF WEAK UPPER LEVEL DISTURBANCES
ALONG WITH A MOIST AND UNSTABLE AIR MASS AT LOW LEVELS WILL
PRODUCE FAVORABLE CONDITIONS FOR STRONG TO SEVERE THUNDERSTORMS.
LOCALLY HEAVY DOWNPOURS OF 1-2 INCHES ARE ALSO POSSIBLE FROM THE
STRONGER STORMS. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS
EXPECTED TO DIMINISH IN THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

WEAK UPPER LEVEL DISTURBANCES WILL INTERACT WITH A WEAK FRIDAY
COLD FRONT TO PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY WITH THE PRIMARY THREAT BEING LARGE HAIL.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT OR FRIDAY.

In the hours before

Special weather statement, May 9, 5:33 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CDT THU MAY 9 2013

TXZ183-202-092330-
KINNEY-VAL VERDE-
533 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE AND NORTHWESTERN KINNEY
COUNTIES UNTIL 630 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF AMISTAD VILLAGE...OR 16
MILES WEST OF DEL RIO...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEL RIO...
  AMISTAD VILLAGE...
  ROUGH CANYON REC AREA...
  DEVILS SHORES...

THOSE NEAR THE EASTERN SHORES OF AMISTAD RESERVOIR SHOULD PREPARE TO
TAKE COVER AS THIS STORM APPROACHES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2972 10088 2951 10063 2933 10096 2937 10103
      2946 10110 2946 10115 2950 10117
TIME...MOT...LOC 2232Z 234DEG 27KT 2934 10115
Special weather statement, May 9, 7:09 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT THU MAY 9 2013

TXZ217-228-100115-
DIMMIT-MAVERICK-
709 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK AND SOUTHWESTERN DIMMIT
COUNTIES UNTIL 815 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF EL INDIO...MOVING NORTHEAST
AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EL INDIO...
  FARIAS LAKE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2822 10023 2822 10025 2827 10030 2831 10030
      2838 10036 2844 10035 2847 10038 2849 10037
      2866 10013 2820 9987 2819 10022
TIME...MOT...LOC 0009Z 233DEG 27KT 2832 10045
Special weather statement, May 9, 7:32 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT THU MAY 9 2013

TXZ171-188-100145-
GILLESPIE-LLANO-
732 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LLANO AND
NORTHWESTERN GILLESPIE COUNTIES UNTIL 845 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF MASON...MOVING SOUTHEAST AT
30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING A WALL CLOUDY AND HAIL UP TO
THE SIZE OF BASEBALLS. ASSUMING THE STORM MAINTAINS INTENSITY...
SEVERE WEATHER WILL BE POSSIBLE OVER NORTHWEST GILLESPIE COUNTY AND
SOUTHWEST LLANO COUNTY BY AS EARLY AS 815 PM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CASTELL...
  DOSS...
  CHERRY SPRING...
  PRAIRIE MOUNTAIN...
  ENCHANTED ROCK STATION...
  CRABAPPLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3070 9882 3043 9884 3038 9922 3048 9932
      3051 9930 3050 9898 3073 9897
TIME...MOT...LOC 0029Z 307DEG 26KT 3073 9939
Special weather statement, May 9, 7:55 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU MAY 9 2013

TXZ184>186-100215-
EDWARDS-KERR-REAL-
755 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...NORTHWESTERN KERR
AND NORTHEASTERN EDWARDS COUNTIES UNTIL 915 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ROOSEVELT...OR 24 MILES
NORTH OF ROCKSPRINGS...MOVING EAST TO SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN EDWARDS...NORTHERN REAL
AND NORTHWESTERN KERR COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3028 9944 3005 9956 2991 9986 3029 10026
      3030 9951
TIME...MOT...LOC 0055Z 289DEG 31KT 3034 10012
Special weather statement, May 9, 8:28 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT THU MAY 9 2013

TXZ217-218-228-100215-
DIMMIT-MAVERICK-ZAVALA-
828 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ZAVALA...MAVERICK
AND NORTHWESTERN DIMMIT COUNTIES UNTIL 915 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF COMETA...OR 14 MILES NORTHEAST OF
EL INDIO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMETA...
  WINTER HAVEN...
  U.S. HIGHWAY 277...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 2889 10000 2863 9981 2853 10013 2866 10024
TIME...MOT...LOC 0128Z 241DEG 14KT 2866 10013
Local storm report, May 9, 8:52 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT THU MAY 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             13 N HARPER             30.48N  99.23W
05/09/2013  M1.25 INCH       GILLESPIE          TX   PUBLIC

&&

EVENT NUMBER EWX1300356

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:09 PM CDTSpecial Weather StatementEWXDimmit66 min
May 9, 7:32 PM CDTSpecial Weather StatementEWXMason73 min
May 9, 7:35 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick55 min
May 9, 7:55 PM CDTSpecial Weather StatementEWXReal80 min
May 9, 8:03 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real72 min
May 9, 8:07 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano68 min
May 9, 8:16 PM CDTTornado WarningEWXEdwards, Kerr, Real44 min
May 9, 8:19 PM CDTTornado WarningEWXGillespie56 min
May 9, 8:28 PM CDTSpecial Weather StatementEWXMaverick47 min
May 9, 9:09 PM CDTTornado WarningEWXGillespie51 min
May 9, 9:36 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall54 min
May 9, 9:58 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr47 min
May 9, 10:14 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
May 9, 10:27 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr48 min
May 9, 10:55 PM CDTSevere Thunderstorm WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays65 min
May 9, 11:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Gonzales, Guadalupe, Hays51 min
May 9, 11:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
May 9, 11:51 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe54 min
May 10, 12:31 AM CDTSpecial Weather StatementEWXFayette44 min
May 10, 1:16 AM CDTSpecial Weather StatementEWXFayette29 min
May 10, 3:05 AM CDTSevere Thunderstorm WarningEWXVal Verde25 min
May 10, 3:52 AM CDTSpecial Weather StatementEWXVal Verde23 min
May 10, 4:23 AM CDTSpecial Weather StatementEWXEdwards52 min
May 10, 4:24 AM CDTSpecial Weather StatementEWXEdwards51 min
May 10, 4:49 AM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real41 min
May 10, 5:27 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr33 min
May 10, 5:59 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Kerr46 min
May 10, 6:40 AM CDTSpecial Weather StatementEWXMedina50 min
May 10, 6:47 AM CDTSpecial Weather StatementEWXComal, Hays43 min
May 10, 7:17 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina43 min
May 10, 7:41 AM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays49 min
May 10, 7:53 AM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson52 min
May 10, 8:30 AM CDTSpecial Weather StatementEWXWilson45 min
May 10, 8:38 AM CDTSpecial Weather StatementEWXFayette37 min
May 10, 8:42 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales48 min
May 10, 9:09 AM CDTSpecial Weather StatementEWXLavaca51 min
May 10, 9:14 AM CDTSevere Thunderstorm WarningEWXLavaca46 min
May 10, 9:22 AM CDTSpecial Weather StatementEWXDeWitt38 min
May 10, 9:32 AM CDTSpecial Weather StatementEWXLavaca43 min
May 10, 1:03 PM CDTSpecial Weather StatementEWXGonzales42 min
May 10, 1:41 PM CDTSpecial Weather StatementEWXTerrell34 min
May 10, 1:44 PM CDTSpecial Weather StatementEWXLavaca46 min
May 10, 2:07 PM CDTSpecial Weather StatementEWXVal Verde38 min
May 10, 2:48 PM CDTSpecial Weather StatementEWXVal Verde42 min
May 10, 3:02 PM CDTSpecial Weather StatementEWXVal Verde58 min
May 10, 3:54 PM CDTSpecial Weather StatementEWXVal Verde51 min
May 10, 4:07 PM CDTSpecial Weather StatementEWXReal53 min
May 10, 4:30 PM CDTSpecial Weather StatementEWXKinney45 min
May 10, 4:46 PM CDTSpecial Weather StatementEWXMedina44 min
May 10, 4:56 PM CDTSpecial Weather StatementEWXVal Verde49 min
May 10, 5:06 PM CDTSpecial Weather StatementEWXBurnet39 min
May 10, 5:15 PM CDTSpecial Weather StatementEWXBandera, Kinney, Uvalde45 min
May 10, 5:20 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
May 10, 5:28 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde62 min
May 10, 5:38 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina52 min
May 10, 5:40 PM CDTSpecial Weather StatementEWXKinney50 min
May 10, 5:42 PM CDTSpecial Weather StatementEWXBurnet48 min
May 10, 5:54 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde66 min
May 10, 5:59 PM CDTSpecial Weather StatementEWXLlano46 min
May 10, 6:05 PM CDTSevere Thunderstorm WarningEWXBurnet40 min
May 10, 6:07 PM CDTSpecial Weather StatementEWXKendall53 min
May 10, 6:12 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde48 min
May 10, 6:16 PM CDTSevere Thunderstorm WarningEWXLlano44 min
May 10, 6:23 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina67 min
May 10, 6:33 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala57 min
May 10, 6:39 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr51 min
May 10, 6:40 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.